Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 27, 2000, 3:12 AM CDT for Henry County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 3:12 AM CDT (08:12 UTC)
- Expired
- May 27, 2000, 4:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 56 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
745 WUUS53 KEAX 270813 SVRMCI MOC083-270900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 312 AM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENRY COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF CLINTON * UNTIL 400 AM CDT * AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM URICH TO LA DUE...OR FROM 15 MILES NORTHWEST OF CLINTON TO 4 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... COAL AT 320 AM CDT CALHOUN AT 325 AM CDT WINDSOR AT 340 AM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL. LAT...LON 3855 9406 3824 9405 3822 9358 3854 9353
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:07 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 27, 2:07 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 207 AM CDT SAT MAY 27 2000 INTENSE CONVECTION CONTINUES TO FIRE EARLY THIS MORNING ALONG SURFACE BOUNDARY...STRETCHING ACROSS CENTRAL MISSOURI BACK INTO SOUTHEAST KANSAS. RADAR ECHOES TRAINING ALONG THIS BOUNDARY FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI. GIVEN RADAR TRENDS AND AMOUNT OF PRECIPITATION THAT HAS ALREADY FALLEN...FEEL IT IS PRUDENT TO CONTINUE FLASH FLOOD WATCH OVER ROUHGLY THE SOUTHERN ONE-HALF OF FORECAST AREA. ALREADY HAVE HAD NUMEROUS REPORTS IN PETTIS COUNTY MISSOURI OF SIGNIFICANT FLOODING PROBLEMS...WITH A LOT MORE PRECIPITATION UPSTREAM. MODELS ALSO INDICATING THAT CONVECTIVE POTENTIAL WILL CONTINUE THROUGH AT LEAST MID-MORNING. PRECIPITATION SHOULD GRADUALLY DIMINISH LATER THIS MORNING INTO THIS AFTERNOON FROM WEST TO EAST...AND LOW-LEVELS DRY OUT LATER THIS EVENING. THIS SHOULD ALLOW FOR DRIER WEATHER FOR THE REMAINDER OF THE HOLIDAY WEEKEND...AS HIGH PRESSURE BUILDS INTO THE REGION. MODELS DIFFER IN AMOUNT AND INTENSITY OF RETURN FLOW ON THE BACKSIDE OF HIGH PRESSURE MONDAY AFTERNOON. AVN WOULD INDICATE THAT DEWPOINTS AROUND 60 COULD RETURN TO WESTERN PORTION OF CWA BY MONDAY NIGHT...HOWEVER IT ALSO IS FORECASTING H7 TEMPERATURES IN +12 TO +14 RANGE OVER THE THIS PORTION OF CWA. FOR NOW...NOT ENOUGH TO INSERT POPS INTO FORECAST ON MONDAY NIGHT. WILL WAIT TO SEE HOW LATER MODEL RUNS HANDLE SITUATION. LOOKS AS IF NEW GUIDANCE TEMPERATURES PRETTY MUCH IN LINE WITH GOING FORECAST...SO AM NOT ANTICIPATING ANY MAJOR CHANGES WITH THIS PORTION OF FORECAST. .EAX...FF WATCH THIS MORNING SOUTH OF A LINE FROM LEAVENWORTH KANSAS TO FAYETTE MISSOURI. MJM
In the hours before
Local storm report, May 26, 10:51 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM AVENUE CITY MO 70 MPH TSTM GUST
05/26/00 ANDREW REPORTED BY STORM
SPOTTER.
0658 PM SHAWNEE KS 1 INCH HAIL
05/26/00 JOHNSON REPORTED BY EMERGENCY
MANAGEMENT. REPORTED
AT JOHNSON DR. AND K-7.
0745 PM GALLATIN MO WIND DAMAGE
05/26/00 DAVIESS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE LIMBS 3-6 INCHES
IN DIAMETER DOWN.
0745 PM BELTON MO 1 INCH HAIL
05/26/00 CASS REPORTED BY EMERGENCY
MANAGEMENT.
0800 PM 3 NW PLEASANT HILL MO 1 INCH HAIL
05/26/00 CASS REPORTED BY PUBLIC.
0800 PM PLEASANT HILL MO 2.5 INCH HAIL
05/26/00 CASS REPORTED AT PLEASANT
HILLL NWS OFFICE.
HAIL WAS FLAT BY 2.5
INCHES IN DIAMETER.
0800 PM PLEASANT HILL MO 70 MPH TSTM GUST
05/26/00 CASS REPORTED AT PLEASANT
HILL NWS OFFICE.
0800 PM 3 NW PLEASANT HILL MO 1 INCH HAIL
05/26/00 CASS REPORTED BY PUBLIC.
0800 PM 3 NW PLEASANT HILL MO 1 INCH HAIL
05/26/00 CASS REPORTED BY PUBLIC.
0825 PM DOVER MO WIND DAMAGE
05/26/00 LAFAYETTE REPORTED BY EMERGENCY
MANAGEMENT. POWER LINES
DOWN. TIME ESTIMATED.
0825 PM ALMA MO WIND DAMAGE
05/26/00 LAFAYETTE POWER LINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT. TIME
ESTIMATED.
0830 PM NORBORNE MO .75 INCH HAIL
05/26/00 CARROLL REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0840 PM 6 E CARROLLTON MO WIND DAMAGE
05/26/00 CARROLL REPORTED BY FIRE AND
RESCUE. ROOF DAMAGE TO
A HOME.
0920 PM KIRKSVILLE MO WIND DAMAGE
05/26/00 ADAIR REPORTED BY MEDIA.
REPORTED BY KTVO TV.
POWER LINES DOWN.
0942 PM FAYETTE MO .75 INCH HAIL
05/26/00 HOWARD REPORTED BY STORM
SPOTTER.
1045 PM NEW LEBANON MO .75 INCH HAIL
05/26/00 COOPER REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, May 26, 11:02 PM CDT, 4 hours 10 minutes before
MOZ025-033-270430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1102 PM CDT FRI MAY 26 2000 ...PORTIONS OF SEVERE THUNDERSTORM WATCH CANCELLED... THE SEVERE THUNDERSTORM WATCH NUMBER 371 HAS BEEN CANCELLED FOR MACON AND RANDOLPH COUNTIES IN NORTHEASTERN MISSOURI INCLUDING THE CITIES OF MOBERLY AND MACON. THUNDERSTORMS HAVE MOVED EAST OF THIS REGION AND ADDITIONAL SEVERE WEATHER IS NO LONGER EXPECTED TONIGHT. GK
Special weather statement, May 26, 11:22 PM CDT, 3 hours 50 minutes before
KSZ057-060-MOZ002>007-014>016-022>024-030>032-037>040-043>046-053- 054-270450- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1122 PM CDT FRI MAY 26 2000 TORNADO WATCH NUMBER 366 FOR MUCH OF NORTHWEST MISSOURI HAS EXPIRED. A SEVERE THUNDERSTORM WATCH NUMBER 373 REMAINS IN EFFECT UNTIL 5 AM FOR MIAMI AND LINN COUNTIES IN KANSAS AND CASS...BATES... JOHNSON...HENRY...PETTIS AND COOPER COUNTIES IN MISSOURI. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS PORTIONS OF SOUTHEAST KANSAS AND MOVE TO THE EAST AND NORTHEAST INTO MISSOURI OVERNIGHT. STRONG WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. PB
Local storm report, May 26, 11:53 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1153 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM PILOT GROVE MO FLOOD
05/26/00 COOPER REPORTED BY EMERGENCY
MANAGEMENT. ROADS
SOUTH OF PILOT GROVE
ARE IMPASSABLE WITH
HEAVY RAIN STILL FALLING.
1150 PM 6 N SEDALIA MO FLOOD
05/26/00 PETTIS REPORTED BY EMERGENCY
MANAGEMENT. HIGHWAY 65
NORTH OF SEDALIA CLOSED
DUE TO HIGH WATER.Local storm report, May 27, 2:00 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
200 AM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0151 AM SEDALIA MO FLOOD
05/26/00 PETTIS HIGHWAY 50 IS CLOSED IN
4 SPOTS IN SEDALIA.
SEVERAL PEOPLE ARE
TRAPPED IN THEIR CARS
IN DEEP WATER.
NUMEROUS ROADS HAVE 2
TO 3 FEET OF WATER
ACROSS THEM. HIGHWAY
65 IS ALSO CLOSED NORTH
OF SEDALIA. TRAVEL IS
DISCOURAGED IN PETTIS
COUNTY AND SEDALIA
TONIGHT. REPORTED BY
EMERGENCY MANAGEMENT.
HIGHWAY 65 IS ALSO
CLOSED NORTH OF SEDALIA.Special weather statement, May 27, 2:07 AM CDT, 1 hour 5 minutes before
KSZ057-060-MOZ043>046-053-054-KSZ103>105-MOZ028-029-037>040-271100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 207 AM CDT SAT MAY 27 2000 THE FLASHING FLOODING AND SEVERE WEATHER THREATS WILL CONTINUE THE REST OF THE OVERNIGHT IN EXTREME EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI SOUTH OF THE MISSOURI RIVER. BATES-CASS-COOPER-HENRY-JOHNSONMO-LINNKS-MIAMI-PETTIS- 207 AM CDT SAT MAY 27 2000 ...FLASH FLOOD WATCH THE REMAINDER OF TONIGHT... ...FLASH FLOOD WARNING IN EFFECT FOR PETTIS AND COOPER COUNTIES UNTIL 730 AM... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM... A FLASH FLOOD WATCH REMAINS IN EFFECT THE REST OF TONIGHT. A LONG TRAIN OF THUNDERSTORMS CONTAINING VERY HEAVY RAIN EXTENDS FROM NEAR OSAWATAME IN MIAMI COUNTY EASTWARD THROUGH SEDALIA IN PETTIS COUNTY AND INTO BUNCETON IN COOPER COUNTY. SEVERE FLASH FLOODING HAS BEEN REPORTED IN PETTIS AND COOPER COUNTIES WHERE A FLASH FLOOD WARNING IS IN EFFECT UNTIL 730 AM. 3 TO 8 INCHES OF RAIN HAS ALREADY FALLEN IN THE WARNED AREA AND MANY ROADWAYS IN THE SEDALIA AREA ARE REPORTED TO BE COVERED WITH TWO TO THREE FEET OF WATER. THERE HAVE BEEN NUMEROUS WATER RESCUES FRIDAY EVENING AND SEVERAL REPORTS OF PEOPLE STILL TRAPPED IN THEIR VEHICLES. THOSE TRAVELING ON HIGHWAY 50 FROM EITHER DIRECTION INTO SEDALIA WILL NOT BE ABLE TO ENTER THE CITY DUE TO THE SEVERITY OF THE FLOODING. TRAVEL IS ALSO DISCOURAGED DURING THE OVERNIGHT THROUGHOUT THE REMAINDER OF THE FLASH FLOOD WATCH AREA. THERE IS ALSO THE THREAT OF SEVERE WEATHER WITH THESE HEAVY RAIN PRODUCING THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH SEVERE THUNDERSTORMS THROUGH DAYBREAK. PLEASE REPORT ANY SEVERE WEATHER OR FLASH FLOODING TO YOUR LOCAL LAW ENFORCEMENT OR EMERGENCY MANAGEMENT. CLAY-HOWARD-JACKSON-JOHNSONKS-LAFAYETTE-LEAVENWORTH-PLATTE-SALINE- WYANDOTTE- 207 AM CDT SAT MAY 27 2000 ...FLASH FLOOD WATCH THE REST OF TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT THE REST OF TONIGHT. MORE THUNDERSTORMS CONTAINING HEAVY RAIN WILL MOVE INTO THE KANSAS CITY AREA THROUGH 230 AM THEN ARE LIKELY TO SPREAD EASTWARD ALONG I-70 DURING THE REST OF THE OVERNIGHT. THOSE VENTURING OUT OVERNIGHT SHOULD AVOID AREAS OF HIGH WATER ON ROADWAYS. TRAVEL TO THE SOUTH IS ESPECIALLY DISCOURAGED EARLY THIS MORNING. IN PARTICULAR ALONG 50 HIGHWAY INTO THE SEDALIA AREA WHERE SEVERE FLASH FLOODING HAS BEEN REPORTED. THUNDERSTORMS OVERNIGHT ALSO HAVE THE POTENTIAL TO BECOME SEVERE CONTAINING DAMAGING WINDS AND LARGER HAIL OVERNIGHT. BODNER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:07 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 53 min |
| May 26, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 62 min |
| May 26, 7:24 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 51 min |
| May 26, 7:36 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 54 min |
| May 26, 7:54 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 66 min |
| May 26, 7:56 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 64 min |
| May 26, 7:59 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 46 min |
| May 26, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 67 min |
| May 26, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 60 min |
| May 26, 8:19 PM CDT | Tornado Warning | EAX | Carroll | 26 min |
| May 26, 8:35 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 55 min |
| May 26, 8:36 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 39 min |
| May 26, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler | 57 min |
| May 26, 8:48 PM CDT | Severe Thunderstorm Warning | EAX | Sullivan | 57 min |
| May 26, 8:53 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 67 min |
| May 26, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 51 min |
| May 26, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 45 min |
| May 26, 9:05 PM CDT | Tornado Warning | EAX | Johnson, Pettis | 55 min |
| May 26, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 60 min |
| May 26, 9:25 PM CDT | Tornado Warning | EAX | Johnson | 65 min |
| May 26, 9:45 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 60 min |
| May 26, 9:58 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 62 min |
| May 26, 10:30 PM CDT | Flash Flood Warning | EAX | Cooper, Pettis | 3 hr |
| May 26, 10:59 PM CDT | Flash Flood Warning | EAX | Johnson | 3 hr |
| May 26, 11:33 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 57 min |
| May 27, 1:35 AM CDT | Flash Flood Warning | EAX | Cooper, Pettis | 6 hr |
| May 27, 2:44 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.